Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 28, 2007, 4:48 PM MDT for Sierra County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2007, 4:48 PM MDT (22:48 UTC)
- Expired
- Jun 28, 2007, 5:45 PM MDT
- In force
- 57 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 107 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 282252 SVREPZ NMC051-282345- /O.NEW.KEPZ.SV.W.0064.070628T2248Z-070628T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 448 PM MDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO THIS INCLUDES THE CITY OF TRUTH OR CONSEQUENCES * UNTIL 545 PM MDT * AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. STRONGEST STORMS WERE MOVING SOUTH ALONG INTERSTATE 25 NEAR TRUTH OR CONSEQUENCES AND SHOULD AFFECT THE CABALLO...ARREY AND THE HILLSBORO AREAS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CABALLO...HILLSBORO...KINGSTON AND ARREY. HEAVY RAINS ARE ALSO FALLING WITH THESE STORMS. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IMMEDIATELY. LAT...LON 3311 10697 3318 10782 3278 10767 3280 10690 $$ ROGASH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:33 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 28, 3:33 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 333 PM MDT THU JUN 28 2007 .SYNOPSIS... JUST ENOUGH MOISTURE WILL BE IN THE AREA FOR THE NEXT WEEK TO KEEP A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST THROUGH THE END OF NEXT WEEK. TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL FRIDAY AND THEN SLOWLY CREEP A LITTLE ABOVE NORMAL THROUGH THE MIDDLE PART OF NEXT WEEK. && .DISCUSSION... THE BATTLE BETWEEN THE LOW TO THE EAST AND THE UPPER LEVEL HIGH TO THE WEST WILL CONTINUE FOR THE NEXT SEVERAL DAYS. AT THE PRESENT TIME ENOUGH MOISTURE HAS SLIPPED INTO THE AREA AND THE RIDGE HAS BACKED FAR ENOUGH INTO ARIZONA TO ALLOW FOR AFTERNOON AND EVENING CONVECTION FOR BOTH TODAY AND TOMORROW. BEYOND THE NORMAL TERRAIN INDUCED CONVECTION WELL HAVE TO KEEP AN EYE TO THE NORTH AND SEE IF AN MCS DEVELOP SING AND DROPS DOWN ACROSS THE AREA. TWO NIGHTS AGO SAW AN MCS DROP SOUTH THROUGH THE TEXAS PANHANDLE...THEN LAST NIGHT ANOTHER MCS DEVELOPED AND DROPPED SOUTH THROUGH THE EAST PLAINS OF NEW MEXICO. SO WITH THE HIGH RETREATING A LITTLE FURTHER TO THE WEST AND LOOKING AT THE TREND IF ANOTHER MCS POPS UP IT COULD MOVE ACROSS PARTS OF OUR CWA...SO IVE MOVED EVERYBODY INTO THE SCATTERED POP CATEGORY. FOR THE WEEKEND THE HIGH WILL PUSH BACK INTO NEW MEXICO A BIT AND THAT WILL HELP LIMIT OUR CONVECTION...BUT ENOUGH MOISTURE WILL CONTINUE TO LINGER TO KEEP SLIGHT CHANCE POPS IN THE FORECAST FOR MOST OF THE AREA. THE MODELS FOR THE FIRST PART OF NEXT WEEK TRY AND BRING THE LOW THAT HAS BEEN DUMPING EAST TEXAS BACK IN OUR DIRECTION...BUT I WILL POINT OUT THAT IS WHAT THEY WERE SAYING LAST WEEK AND THE LOW HASNT MOVED YET. SO RIGHT NOW MY CONFIDENCE IN THE LOW BACKING IN HERE IS NOT TO HIGH. THE GFS HAS A PRETTY GOOD DIFFERENCE FROM RUN TO RUN. THE 06Z RUN BROUGHT THE LOW INTO WEST TEXAS...BUT THE CURRENT 12Z RUN HAS KEPT THE LOW SOUTH OF THE BORDER. SO FOR NOW I WILL KEEP THE SLIGHT CHANCE POPS IN THE EXTENDED FORECAST AND LEAVE IT AT THAT. && .AVIATION... VALID 29/00Z-30/00Z ADDED LOW LEVEL MOISTURE FROM YESTERDAYS STORMS COMBINED WITH DAYTIME SUMMER SUN...HAS ALLOWED FOR ISOLD TO SCT TSTMS ACROSS SOUTHWESTSRN NM. NORTHERLY FLOW ALOFT AROUND HI PRESSURE NW OVER GREAT BASIN IS STEERING THESE STORMS SOUTHWARD. THIS PATTERN WILL CONT THRU THE WEEKEND. LOOK FOR MVFR CONDTS IN HVY RAIN SMALL HAIL...AND IN BLDU WITH GUSTS TO 45 MPH POSSIBLE IN SOME STORMS...ESP ACRS LOWER DESERT EXPANSES ERLY THIS EVNG AND LATER TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 96 69 95 70 98 / 30 30 10 30 10 SIERRA BLANCA TX 92 61 92 65 90 / 30 40 10 30 10 LAS CRUCES 96 65 94 66 97 / 30 40 10 20 10 ALAMOGORDO 92 61 91 63 94 / 30 50 20 30 20 CLOUDCROFT 71 46 70 47 74 / 40 50 30 30 20 TRUTH OR CONSEQUENCES 93 63 92 65 95 / 30 40 10 20 10 SILVER CITY 90 59 89 60 92 / 20 40 20 20 20 DEMING 95 63 95 65 98 / 20 40 10 10 10 LORDSBURG 97 64 96 66 99 / 10 30 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
Hazardous weather outlook, Jun 28, 11:08 AM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1108 AM MDT THU JUN 28 2007 NMZ022>025-030>032-TXZ055-056-291715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1108 AM MDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE BRIEF HEAVY RAINFALL...SMALL HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY WILL AGAIN SEE SCATTERED THUNDERSTORMS. FOR THE WEEKEND AND BEYOND WE WILL SEE A LITTLE DRIER CONDITIONS...BUT THERE WILL STILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:05 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 55 min |
| Jun 28, 2:51 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Sierra | 39 min |
| Jun 28, 3:24 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 51 min |
| Jun 28, 4:17 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 43 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.